Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#235402] of Pankaj K. Agarwal

Papers Published

  1. Agarwal, PK; Schwarzkopf, O; Sharir, M, The overlay of lower envelopes and its applications, Discrete & Computational Geometry, vol. 15 no. 1 (1996), pp. 1-13, ISSN 0179-5376
    (last updated on 2017/12/16)

    Abstract:
    Let ℱ and G be two collections of a total of n (possibly partially defined) bivariate, algebraic functions of constant maximum degree. The minimization diagrams of ℱ, G are the planar maps obtained by the xy-projections of the lower envelopes of ℱ, G, respectively. We show that the combinatorial complexity of the overlay of the minimization diagrams of ℱ and of G is O(n2+ε), for any ε > 0. This result has several applications: (i) a near-quadratic upper bound on the complexity of the region in 3-space enclosed between the lower envelope of one such collection of functions and the upper envelope of another collection; (ii) an efficient and simple divide-and-conquer algorithm for constructing lower envelopes in three dimensions; and (iii) a near-quadratic upper bound on the complexity of the space of all plane transversals of a collection of simply shaped convex sets in three dimensions.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320